A nurse is caring for a client prescribed Furosemide. Which nursing action is most appropriate regarding monitoring for hypokalemia, ototoxicity, and orthostatic hypotension?
1Bedside glucose every 6 hours initially; daily weights, I/O, electrolytes including phosphate/Mg/Ca; LFT and triglycerides periodically; CVAD site every shift✓ Correct answer
2Weekly vital signs and weight measurement; blood glucose and full metabolic panel checked on initiation then if symptoms arise; CVAD site inspected every 72 hours
3Monitoring of fluid balance and daily weights; serum electrolyte panel and liver function tests every 72 hours; routine vital signs every 8 hours; without specific glucose checks
4Daily weights and strict intake/output recording; serum electrolytes, glucose, and triglycerides checked at the start of therapy; CVAD site assessed each nursing shift
Explanation
When administering Furosemide, key nursing considerations include monitoring patient status, checking critical laboratory values, and providing appropriate safety education. Unsafe practices such as stopping medications abruptly or doubling missed doses are incorrect.
Memory Tip TPN monitoring = "Glucose·Weight·I/O·Lytes·LFT·TG·Site." Hyperglycemia → sliding scale or insulin in bag. Hypoglycemia if TPN stopped abruptly.
Scenario Adult on continuous central TPN day 4; ICU setting.
TPN glucose monitoring — Bedside glucose every 4-6 hours initially; insulin added to bag if needed.